MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Codes Signal Artifact/Noise (1036); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the pentaray nav eco device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection and electrical test on carto 3 system of the returned device were performed following j&j procedures.A visual inspection was performed, and a spline was found to be detached, leaving internal components exposed.Additionally, the proximal end of the spline was bent.The device was connected to the carto 3 system, and it was recognized and visualized; however, spline broken was not observed on the carto 3 screen.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The spline detached could be related to the noise and the spline bent could be related to the shaft bent reported by the customer therefore the customer complaint was confirmed.The potential cause of the the spline detached and spline bent could be related to excessive force or manipulation during the procedure, however, this cannot be conclusively determined.The instructions for use contain (ifu) the following warning and precaution: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded backward toward the handle.Collapse the spines together using the insertion tube prior to insertion.The carto 3 instructions for use contain the following recommendation: ecg noise is typically generated as the result of the improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a pentaray nav catheter for which biosense webster¿s product analysis lab (pal) identified a spline detachment.It was initially reported by the customer that during the operation, the signal interference (noise) was observed on intracardiac (ic) channels while the catheter was in the patient¿s body.Severe interference was observed on the 13 & 14 electrodes.A second device was used to complete the operation.There was no adverse event reported on the patient.The noise was observed only on the carto 3 system and the physician did have other intact ecg signal available to monitor patient heart rhythm.The customer's reported noise issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 28-jul-2025, the bwi pal revealed that a visual inspection of the returned device found a spline was detached, leaving internal components exposed.These findings were reviewed and assessed as an mdr reportable malfunction.

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22645673
Report Number2029046-2025-02468
Device Sequence Number21002134
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public(01)10846835012248(17)280218(10)31576659L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128210
Device Lot Number31576659L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM
Patient SexUnknown